Alert archive / Missouri / Tornado Warnings in 2010
Tornado Warning 53, NWS Springfield, MO
NWS Springfield, MO issued this tornado warning at Nov 24, 2010, 5:53 PM CST for Cedar County, Hickory County, Polk County, Missouri. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 24, 2010, 5:53 PM CST (23:53 UTC)
- Expired
- Nov 24, 2010, 6:30 PM CST
- In force
- 37 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
Counties Cedar County, MO, Hickory County, MO, Polk County, MO
The radar
The Springfield radar (KSGF), 61 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 24, 2:28 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.9 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 474 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 558 m²/s²
- 0-3 km storm-relative helicity
- 585 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
932
WFUS53 KSGF 242353
TORSGF
MOC039-085-167-250030-
/O.NEW.KSGF.TO.W.0053.101124T2353Z-101125T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
553 PM CST WED NOV 24 2010
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN POLK COUNTY IN SOUTHWEST MISSOURI...
SOUTHEASTERN CEDAR COUNTY IN SOUTHWEST MISSOURI...
SOUTHWESTERN HICKORY COUNTY IN CENTRAL MISSOURI...
* UNTIL 630 PM CST.
* AT 550 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO 4 MILES SOUTH OF WAGONER...OR 8 MILES SOUTHWEST OF
STOCKTON...MOVING NORTHEAST AT 45 MPH.
* THE TORNADO WILL BE NEAR...
STOCKTON BY 600 PM CST.
ARNICA AND BEARCREEK BY 610 PM CST.
DUNNEGAN BY 615 PM CST.
HUMANSVILLE BY 620 PM CST.
FLEMINGTON BY 625 PM CST.
ELKTON BY 630 PM CST.
OTHER LOCATIONS IN THE WARNING INCLUDE POMME DE TERRE LAKE AND
STOCKTON LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 3795 9342 3779 9320 3773 9320 3772 9318
3758 9363 3758 9393 3767 9404 3783 9369
3783 9358 3788 9358
TIME...MOT...LOC 2353Z 242DEG 39KT 3763 9388
$$
LINDENBERG3 follow-up statements
030
WWUS53 KSGF 250010
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
610 PM CST WED NOV 24 2010
MOC039-085-167-250030-
/O.CON.KSGF.TO.W.0053.000000T0000Z-101125T0030Z/
POLK MO-CEDAR MO-HICKORY MO-
610 PM CST WED NOV 24 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CST FOR
SOUTHWESTERN HICKORY...SOUTHEASTERN CEDAR AND NORTHERN POLK
COUNTIES...
AT 609 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO NEAR BEARCREEK...OR 6 MILES EAST OF STOCKTON...
MOVING EAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE ARNICA...BEARCREEK...DUNNEGAN...ELKTON...
FAIR PLAY...FLEMINGTON...GOODSON...HUMANSVILLE...PITTSBURG...POLK AND
WEAUBLEAU.
OTHER LOCATIONS IN THE WARNING INCLUDE POMME DE TERRE LAKE AND
STOCKTON LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST WEDNESDAY EVENING
FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.
&&
LAT...LON 3779 9320 3773 9320 3772 9318 3758 9363
3766 9372 3777 9381 3783 9369 3783 9358
3788 9358 3795 9342
TIME...MOT...LOC 0010Z 249DEG 38KT 3770 9367
$$
LINDENBERG837
WWUS53 KSGF 250024
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
624 PM CST WED NOV 24 2010
MOC039-250034-
/O.CAN.KSGF.TO.W.0053.000000T0000Z-101125T0030Z/
CEDAR MO-
624 PM CST WED NOV 24 2010
...THE TORNADO WARNING FOR SOUTHEASTERN CEDAR COUNTY IS CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST WEDNESDAY EVENING
FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.
&&
LAT...LON 3779 9320 3773 9320 3772 9318 3763 9349
3770 9356 3778 9361 3783 9358 3788 9358
3795 9342
TIME...MOT...LOC 0024Z 249DEG 38KT 3775 9349
$$
MOC085-167-250030-
/O.CON.KSGF.TO.W.0053.000000T0000Z-101125T0030Z/
POLK MO-HICKORY MO-
624 PM CST WED NOV 24 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CST FOR
SOUTHWESTERN HICKORY AND NORTHERN POLK COUNTIES...
AT 622 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO 4 MILES SOUTH OF FLEMINGTON...OR 11 MILES
NORTHWEST OF BOLIVAR...MOVING EAST AT 45 MPH.
THE TORNADO WILL BE NEAR...
ELKTON...POLK AND PITTSBURG BY 630 PM CST.
OTHER LOCATIONS IN THE WARNING INCLUDE POMME DE TERRE LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST WEDNESDAY EVENING
FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.
&&
LAT...LON 3779 9320 3773 9320 3772 9318 3763 9349
3770 9356 3778 9361 3783 9358 3788 9358
3795 9342
TIME...MOT...LOC 0024Z 249DEG 38KT 3775 9349
$$
LINDENBERG738
WWUS53 KSGF 250029
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
629 PM CST WED NOV 24 2010
MOC085-167-250039-
/O.EXP.KSGF.TO.W.0053.000000T0000Z-101125T0030Z/
POLK MO-HICKORY MO-
629 PM CST WED NOV 24 2010
...THE TORNADO WARNING FOR SOUTHWESTERN HICKORY AND NORTHERN POLK
COUNTIES WILL EXPIRE AT 630 PM CST...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM THAT
PROMPTED THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN ALLOWED
TO EXPIRE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST WEDNESDAY EVENING
FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.
LAT...LON 3779 9320 3773 9320 3772 9318 3763 9349
3770 9356 3778 9361 3783 9358 3788 9358
3795 9342
TIME...MOT...LOC 0029Z 249DEG 38KT 3777 9343
$$
LINDENBERGWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this tornado warning went out at Nov 24, 3:30 PM CST, 2 hours 23 minutes earlier.
Area forecast discussion, Nov 24, 3:30 PM CST, 2 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 330 PM CST WED NOV 24 2010 .DISCUSSION... MAIN FOCUS IN THIS FORECAST PACKAGE WILL DEAL WITH ONGOING CONVECTION AND THUNDERSTORM AND SEVERE POTENTIAL THIS AFTERNOON INTO THIS EVENING. THEN ATTENTIONS TURNS TO AN ARCTIC COLD FRONTAL PASSAGE LATE THIS EVENING INTO THURSDAY. THUNDERSTORMS WILL BE POSSIBLE ALONG THE FRONT...THEN MUCH COLDER TEMPERATURES AND WINTRY PRECIPITATION WILL BE POSSIBLE BEHIND THE FRONT LATE TONIGHT INTO THURSDAY. CURRENTLY...SURFACE WARM FRONT HAS LIFTED BACK INTO THE AREA AND GENERALLY EXTENDS FROM GAINSVILLE TO SPRINGFIELD TO EL DORADO SPRINGS THIS AFTERNOON. TO THE EAST OF THE FRONT TEMPERATURES ARE IN THE LOWER 50S ACROSS CENTRAL MISSOURI WHILE TEMPERATURES HAVE WARMED INTO THE 70S ACROSS SOUTHEASTERN KANSAS WEST OF THE FRONT. DEWPOINTS ARE ALSO STREAMING BACK INTO THE AREA FROM THE SOUTHWEST TO THE NORTHEAST BEHIND THE WARM FRONT...AS VALUES HAVE RISEN INTO THE LOWER TO MIDDLE 60S. AS A RESULT OF THE WARMER TEMPERATURES AND DEWPOINTS INSTABILITY HAS INCREASED ACROSS THE FAR SOUTHWESTERN CWA. MLCAPE VALUES HAVE INCREASED INTO 250 TO 700 J/KG BEHIND THE WARM FRONT. WIND SHEAR IS VERY STRONG AS 0-6KG BULK SHEAR VALUES ARE GREATER THAN 70KTS ACROSS THE AREA...WHICH WILL BE SIGNIFICANT TO PRODUCE ORGANIZED STORMS THIS AFTERNOON AND EVENING. THE QUESTION IS DO WE HAVE ENOUGH INSTABILITY WITHOUT STRONG FORCING TO MAINTAIN STORMS AHEAD OF THE APPROACHING COLD FRONT. SUPERCELLS WILL BE POSSIBLE IF STORMS CAN MAINTAIN THEMSELVES AND NOT GET SHEARED APART. STORMS ARE STARTING TO INCREASE IN COVERAGE ACROSS THE NORTHEASTERN CWA GENERALLY ALONG AND NORTH OF A MCCUNE KANSAS TO STOCKTON MISSOURI LINE. A FEW OF THIS STORMS WILL HAVE THE POTENTIAL TO BECOME STRONG TO SEVERE THIS AFTERNOON...WITH ALL MODES OF SEVERE WEATHER POSSIBLE. THE SHEAR VECTORS ARE ORIENTATED IN SUCH A WAY THAT TRAINING OF STORMS MAYBE POSSIBLE LATE THIS AFTERNOON INTO THE EARLY EVENING HOURS. DO NOT EXPECT WIDE SPREAD HEAVY RAINFALL AND FLOODING...BUT THERE WILL BE THE POSSIBILITY FOR ANY AREAS THAT RECEIVE MULTIPLE THUNDERSTORMS OVER THE SAME LOCATIONS. THE COLD FRONT IS BEGIN TO SURGE TO THE SOUTH ACROSS CENTRAL KANSAS THIS AFTERNOON. THE FRONT WILL STEADILY PUSH TO THE SOUTHEAST INTO THE CWA THIS EVENING. THIS FRONT WILL BE QUITE STRONG...SO THERE WILL BE ENOUGH FORCING TO DEVELOP ADDITIONAL THUNDERSTORMS ALONG THE FRONT. EXPECT A LINE OF STORMS TO DEVELOP NEAR THE NORTHWESTERN CWA BY THE EARLY TO MID EVENING HOURS THEN SWEEP TO THE SOUTHEAST. THE MAIN RISK WITH THESE STORMS WILL BE STRONG WINDS. IF ANY STORMS CAN DEVELOP AND REMAIN AHEAD OF THE FRONT THE WILL BE A LARGE HAIL AND ISOLATED TORNADO RISK DUE TO THE STRONG WIND SHEAR. WOULD EXPECT THE FRONT TO UNDER CUT THE FRONT AS IT PUSHED SOUTH AND EAST OF THE INTERSTATE 44 CORRIDOR WHICH WILL LIMIT THE HAIL AND TORNADO RISK...HOWEVER THERE COULD REMAIN A WIND RISK INTO THE OVERNIGHT HOURS. VERY COLD TEMPERATURES WILL QUICKLY SPREAD INTO THE AREA BEHIND THE FRONT TONIGHT. THIS EVENING AND DURING THE EARLY OVERNIGHT HOURS...THE PRECIPITATION SHOULD END PRETTY QUICKLY BEHIND THE FRONT. HOWEVER...THE FRONT WILL BEGIN TO SLOW DOWN AS IT EXITS THE AREA OVERNIGHT INTO THURSDAY MORNING. THERE WILL BE AN UPPER LEVEL WAVE AND LIFT FROM THE UPPER LEVEL JET THAT REMAINS OVER THE AREA BEHIND THE FRONT. SO...EXPECT POST FRONTAL PRECIPITATION LATE TONIGHT INTO THURSDAY GENERALLY ALONG AND EAST OF THE INTERSTATE 44 CORRIDOR. THE 850MB FRONT WILL LAG BEHIND THE SURFACE FRONT SO WARMER TEMPERATURES WILL BE PRESENT ALOFT. THIS WILL ALLOW FOR A PERIOD OF FREEZING RAIN OR SLEET TOMORROW...WITH LIGHT ACCUMULATIONS POSSIBLE. THERE ARE STILL QUESTION ON THE EXACT LOCATION AND AMOUNTS OF ANY WINTRY WEATHER. THE 850MB FRONT WILL OVERTAKE THE AREA WHICH MAY ALLOW FOR A SLEET SNOW RISK BEFORE IT ENDS THURSDAY EVENING. AGAIN MUCH COLDER TEMPERATURES WILL OCCUR BEHIND THE FRONT WITH HIGHS ONLY EXPECTED TO WARM INTO THE 30S ON THURSDAY WITH LOWS DROPPING INTO THE TEENS THURSDAY NIGHT. GUSTY NORTHERLY WINDS WILL ACCOMPANY THE COLDER AIRMASS WHICH WILL ALLOW WIND CHILLS TO DROP INTO THE TEENS TO THE SINGLE DIGITS. ANOTHER STORM SYSTEM WILL IMPACT THE ARE EARLY NEXT WEEK BRINGING ADDITIONAL CHANCES FOR PRECIPITATION TO THE AREA. WISE && .AVIATION... FOR THE 18Z TAFS...ACTIVE WEATHER PERIOD THROUGH THE FORECAST EXPECTED. LOW LEVEL WIND SHEAR WILL BE ONGOING AT THE ONSET OF THE TAFS AT ALL 3 LOCATIONS WITH VERY STRONG LOW LEVEL FLOW IN ADVANCE OF THE NEXT STRONG COLD FRONT. LOW CEILINGS AND DENSE FOG HAVE DEVELOPED IN ADVANCE OF A NORTHWARD SURGING WARM FRONT THIS MORNING AND MAY PERSIST INTO THE MID AFTERNOON. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER SOUTHWEST MISSOURI LATE THIS AFTERNOON INTO THE EARLY EVENING AS THE COLD FRONT BEGINS TO PUSH SOUTHEAST INTO THE REGION. THE THUNDERSTORMS WILL THEN DEVELOP ALONG THE FRONT AND SHIFT EAST OVERNIGHT. A SHARP WINDSHIFT WILL OCCUR BEHIND THE FRONT WITH GUSTY NORTHWEST WINDS OVERNIGHT AND LIKELY IFR CEILINGS PERSISTING. ANOTHER WAVE IS EXPECTED TO DEVELOP ALONG THE FRONT THURSDAY MORNING WHICH WILL LIKELY BRING MORE PRECIPITATION ON THURSDAY AND COULD BE IN THE FORM OF FREEZING RAIN AS 850 FRONT WILL LAG BEHIND THE INITIALLY SHALLOW COLD AIR MASS. LINDENBERG && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Nov 24, 4:17 PM CST, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 417 PM CST WED NOV 24 2010 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-252230- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 417 PM CST WED NOV 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE HAZARDOUS WEATHER RISK LEVEL IS...SIGNIFICANT. WEATHER HAZARDS EXPECTED... THE LIGHTNING RISK IS SIGNIFICANT. THE THUNDERSTORM WIND RISK IS ELEVATED FOR WIND GUSTS OVER 60 MPH. THE HAIL RISK IS ELEVATED FOR HAIL TO THE SIZE OF HALF DOLLARS. THE TORNADO RISK IS ELEVATED. THE NON THUNDERSTORM WIND RISK IS LIMITED. THE FREEZING RAIN RISK IS LIMITED. THE EXTREME COLD RISK IS LIMITED. THE FLOOD RISK IS LIMITED. DISCUSSION... THUNDERSTORMS ARE DEVELOPING ACROSS NORTHEASTERN OKLAHOMA INTO CENTRAL MISSOURI LATE THIS AFTERNOON. THESE STORMS SHOULD CONTINUE TO DEVELOP AND TRACK NORTHEAST ACROSS THE AREA INTO THIS EVENING. THESE STORMS WILL BE CAPABLE OF DEVELOPING INTO SUPERCELLS...AND WITH INCREASED INSTABILITY DEVELOPING SOUTH AND WEST OF A FORT SCOTT KANSAS TO GREENFIELD TO CASSVILLE MISSOURI LINE. THERE WILL BE AN ELEVATED THREAT FOR TORNADOES ACROSS THIS PORTION OF EXTREME SOUTHEAST KANSAS AND SOUTHWEST MISSOURI LATE THIS AFTERNOON AND THIS EVENING. IN ADDITION...HAIL TO THE SIZE OF HALF DOLLARS OR LARGER ARE ALSO POSSIBLE. LOCALLY HEAVY RAINFALL AND LOCALIZED FLOODING WILL ALSO BE POSSIBLE ACROSS ANY AREAS THAT ARE AFFECTED BY MULTIPLE STORMS TRACKING ACROSS THE SAME LOCATION. STORMS SHOULD THEN TRANSITION INTO A SQUALL LINE AS AN ARCTIC COLD FRONT ACCELERATES SOUTHEAST ACROSS THE OUTLOOK AREA LATER THIS EVENING INTO THE OVERNIGHT HOURS. THE COMBINATION OF EXTREME WIND SHEAR AND MARGINAL INSTABILITY WILL RESULT IN A THREAT FOR DAMAGING WINDS IN EXCESS OF 60 MPH...HAIL TO THE SIZE OF QUARTERS...AND ISOLATED TORNADOES ACROSS MUCH OF THE OUTLOOK AREA TONIGHT. AS THIS ARCTIC COLD FRONT SWEEPS THROUGH THE REGION...BRISK AND GUSTY WINDS WILL SHIFT TO THE NORTH AND USHER IN A MUCH COLDER AIRMASS. WIND CHILLS IN THE TEENS TO THE SINGLE DIGITS ARE POSSIBLE ACROSS PORTIONS OF EXTREME SOUTHEAST KANSAS AND WEST CENTRAL MISSOURI LATE TONIGHT. IN ADDITION...PRECIPITATION IS EXPECTED TO TRANSITION TO A LIGHT WINTRY MIX...WITH MINOR ICE ACCUMULATIONS POSSIBLE LATE TONIGHT ALONG AND NORTH OF THE INTERSTATE 44 CORRIDOR. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. LIGHT WINTRY PRECIPITATION IS EXPECTED TO INCREASE IN AREAL COVERAGE ON THANKSGIVING...ESPECIALLY ALONG AND SOUTH OF THE INTERSTATE 44 CORRIDOR. MINOR ICE ACCUMULATIONS ARE EXPECTED... WITH ICE ACCUMULATIONS OF ONE TO TWO TENTHS OF AN INCH POSSIBLE ACROSS PORTIONS OF SOUTH CENTRAL MISSOURI. THE ICE ACCUMULATION WILL LIKELY BE CONFINED TO ELEVATED OBJECTS INCLUDING BRIDGES AND OVERPASSES. MINOR SLEET AND SNOW ACCUMULATIONS WILL ALSO BE POSSIBLE. MEANWHILE...WIND CHILLS IN THE UPPER SINGLE DIGITS AND TEENS WILL CONTINUE FROM THANKSGIVING INTO EARLY FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED ALONG AND NORTH OF A PITTSBURG KANSAS TO HERMITAGE MISSOURI LINE LATE THIS AFTERNOON INTO THE EARLY EVENING. THEN IT MAY BE NEEDED ACROSS THE REMAINDER OF THE OUTLOOK AREA FROM MID EVENING INTO THE OVERNIGHT HOURS. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) WFO SGF
In the hours before
Local storm report, Nov 24, 4:52 PM CST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
452 PM CST WED NOV 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0449 PM HAIL 2 W WEAUBLEAU 37.89N 93.58W
11/24/2010 E1.00 INCH HICKORY MO AMATEUR RADIO
&&
SRUNNELSSpecial weather statement, Nov 24, 5:07 PM CST, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 507 PM CST WED NOV 24 2010 KSZ101-MOZ088-242330- CHEROKEE KS-JASPER MO- 507 PM CST WED NOV 24 2010 ...SIGNIFICANT WEATHER ALERT FOR SOUTHEASTERN CHEROKEE AND SOUTHWESTERN JASPER COUNTIES UNTIL 530 PM CST... AT 504 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BAXTER SPRINGS...MOVING NORTHEAST AT 45 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE AIRPORT DRIVE...BAXTER SPRINGS...CARL JUNCTION...DUQUESNE...GALENA...IRON GATES...JOPLIN...LAWTON... LOWELL...OAKLAND PARK...RIVERTON...TREECE...WACO AND WEBB CITY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST WEDNESDAY EVENING FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI. RUNNELS
Local storm report, Nov 24, 5:14 PM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
514 PM CST WED NOV 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM FLASH FLOOD 3 W COLLINS 37.89N 93.68W
11/24/2010 ST. CLAIR MO EMERGENCY MNGR
HIGHWAY 54 IS FLOODING AT ITS INTERSECTION OF CEDAR
CREEK. THIS IS APPROXIMATELY THREE MILES WEST OF COLLINS.
&&
DCRAMERLocal storm report, Nov 24, 5:16 PM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
516 PM CST WED NOV 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL 4 S EL DORADO SPRINGS 37.82N 94.02W
11/24/2010 E0.88 INCH CEDAR MO AMATEUR RADIO
&&
DCRAMERLocal storm report, Nov 24, 5:32 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
532 PM CST WED NOV 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND DMG 3 N WHEATLAND 37.99N 93.40W
11/24/2010 HICKORY MO EMERGENCY MNGR
POSSIBLE TORNADO. A HOME HAS BEEN DAMAGED ON COUNTY ROAD
160 APPROXIMATELY 3 MILES NORTH OF WHEATLAND. ANOTHER
HOME HAS BEEN DAMAGED JUST NORTH OF CROSS TIMBERS. THIS
IS ALSO A POSSIBLE TORNADO.
&&
DCRAMERLocal storm report, Nov 24, 5:53 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
553 PM CST WED NOV 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM FLASH FLOOD BAXTER SPRINGS 37.02N 94.74W
11/24/2010 CHEROKEE KS TRAINED SPOTTER
SIX TO EIGHT INCHES OF WATER REPORTED PONDING ON HIGHWAY
166 1/4 TO 1/2 MILES WEST OF TOWN.
&&
JCOLUCCIThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 24, 3:21 PM CST | Tornado Warning | SGF | Cedar, Hickory, Polk, St. Clair | 24 min |
| Nov 24, 3:40 PM CST | Tornado Warning | SGF | Barton, Cedar, St. Clair, Vernon | 35 min |
| Nov 24, 3:45 PM CST | Tornado Warning | SGF | Benton, Camden, Hickory | 45 min |
| Nov 24, 4:13 PM CST | Flash Flood Warning | SGF | Barton, Cedar, Dade, St. Clair, Vernon | 6 hr |
| Nov 24, 4:13 PM CST | Tornado Warning | SGF | Cedar, Hickory, Polk, St. Clair | 47 min |
| Nov 24, 4:57 PM CST | Tornado Warning | SGF | Benton, Camden, Hickory | 33 min |
| Nov 24, 5:32 PM CST | Flash Flood Warning | SGF | Benton, Camden, Hickory | 4 hr |
| Nov 24, 5:33 PM CST | Tornado Warning | SGF | Camden, Dallas, Hickory | 42 min |
| Nov 24, 5:35 PM CST | Severe Thunderstorm Warning | SGF | Jasper | 25 min |
| Nov 24, 5:41 PM CST | Flash Flood Warning | SGF | Jasper, Newton | 6 hr |
| Nov 24, 5:56 PM CST | Severe Thunderstorm Warning | SGF | Dade, Jasper, Lawrence, Newton | 49 min |
Nearby
Tornado Warnings in Missouri, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.